Alert archive / Arizona / Areal Flood Warnings in 2012
Areal Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Jul 22, 2012, 8:44 PM MST for Pima County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 8:44 PM MST (03:44 UTC)
- Expired
- Jul 23, 2012, 1:01 AM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 117 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458
WGUS45 KTWC 230344
FLWTWC
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
844 PM MST SUN JUL 22 2012
AZC019-231545-
/O.NEW.KTWC.FA.W.0003.120723T0344Z-120723T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
844 PM MST SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 845 AM MST MONDAY
* AT 839 PM MST...STREAM GAUGES INDICATED THAT THE VAMORI WASH WAS
OUT OF ITS BANKS. IT WAS NEAR BANKFULL NEAR KOM VO. ADDITIONAL RAIN
FROM EARLIER THIS AFTERNOON WILL CAUSE THE FLOW TO REMAIN STRONG
OVERNIGHT OR RISE SLIGHTLY.
* MINOR TO MODERATE FLOODING IS LIKELY OVERNIGHT ALONG PORTIONS OF
THE VAMORI WASH...ESPECIALLY FROM THE INTERNATIONAL BORDER TO VAMORI
AND POSSIBLY TO COWLIC.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN THE VAMORI WASH FROM WEST OF NEWFIELDS
TO COWLIC.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3161 11182 3180 11202 3180 11193 3162 11174
3154 11173 3157 11181
$$1 follow-up statement
143
WGUS85 KTWC 230801
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
101 AM MST MON JUL 23 2012
AZC019-230810-
/O.CAN.KTWC.FA.W.0003.000000T0000Z-120723T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
101 AM MST MON JUL 23 2012
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SMALL STREAMS IN SOUTH
CENTRAL PIMA COUNTY...
STREAM GAUGE DATA ALONG THE VAMORI WASH NEAR KOM VO INDICATES THE
FLOW HAS RECEDED BELOW BANKFULL LEVELS. THUS...THE FLOOD WARNING
FOR SMALL STREAMS HAS BEEN CANCELLED.
LAT...LON 3161 11182 3180 11202 3180 11193 3162 11174
3154 11173 3157 11181
$$
GLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Jul 22, 2:15 PM MST, 6 hours 29 minutes earlier.
Area forecast discussion, Jul 22, 2:15 PM MST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST SUN JUL 22 2012 .SYNOPSIS...PLENTY OF MOISTURE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. SOME THUNDERSTORMS WILL GENERATE HEAVY RAINFALL. && .DISCUSSION...EVEN WETTER TODAY WITH PRECIPITABLE WATER VALUES NEAR 1.7 (ABOUT 150 PERCENT OF NORMAL) AND SURFACE DEWPTS IN THE 60S. INITIAL MODEST COMPLEX DEVELOPMENT OVER SANTA CRUZ COUNTY SENT OUTFLOWS INTO EASTERN PIMA AND NOW INTO PINAL. CONVECTION CONTINUES ALONG PERIPHERY OF EARLIER COMPLEX AND OUTFLOW ACTIVITY. STILL PLENTY OF MOISTURE AROUND THE NEXT FEW DAYS BUT WE BEGIN TO LOSE THE INFLUENCE OF THE INVERTED TROUGH FOR FOCUS. SHOULD STILL BE FAIRLY BUSY THROUGH AT LEAST TUESDAY OR WEDNESDAY BEFORE THE HIGH CENTER RECONSOLIDATES INTO A LESS FAVORABLE POSITION FOR LARGE SCALE FLOW. AS IT SHIFTS INTO SOUTHERN NEVADA AND AND NORTHWEST ARIZONA THE RESULTING NORTHEASTERLY FLOW MY DRAW IN LESS MOISTURE FROM PORTIONS OF NEW MEXICO BY THURSDAY. TEMPORARY AND BRIEF...AS THE RIDGE REASSERTS ITSELF EAST OF THE AREA WE SHOULD GET BUSY AGAIN BY FRIDAY OR SATURDAY. && .AVIATION...SCT-NMRS TSRA THRU 23/06Z THEN ISOLD -TSRA/-SHRA 06Z-18Z MONDAY. SCT-NMRS TSRA AGAIN MONDAY AFTERNOON. IFR CIGS AND VSBYS IN TSRA DUE HEAVY RAIN. WIND GUSTS APPROACHING 45 KTS WITH THE STRONGEST TSRA. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU MONDAY AFTERNOON OR 24/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A WET PATTERN IS EXPECTED TO CONTINUE THROUGH NEXT WEEKEND WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS FORECAST EACH DAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 22, 9:36 AM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 936 AM MST SUN JUL 22 2012 AZZ501>515-231645- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 936 AM MST SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT NUMEROUS MOUNTAIN TO SCATTERED VALLEY SHOWERS AND THUNDERSTORMS AGAIN TODAY. SOME STORMS WILL GENERATE HEAVY RAIN WITH FLASH FLOODING POSSIBLE. THE STRONGEST STORMS MAY GENERATE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 22, 5:10 PM MST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 510 PM MST SUN JUL 22 2012 AZZ508-509-511-512-230045- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 510 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM AND NORTHERN COCHISE COUNTIES UNTIL 545 PM MST... AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF WILLCOX...MOVING NORTHWEST AT 15 MPH. RADAR INDICATED A STRONG THUNDERSTORM OUTFLOW HAS BEEN GENERATED FROM THIS STORM NEAR THE DOS CABEZAS MOUNTAINS...HEADED WEST TOWARD WILLCOX. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...WILLCOX AND I-10 AT MILEPOST 355. LAT...LON 3231 11006 3252 10964 3223 10948 3205 10975 TIME...MOT...LOC 0009Z 130DEG 12KT 3227 10971
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:10 PM MST | Special Weather Statement | TWC | Cochise | 35 min |
| Jul 23, 12:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 23, 2:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 23, 3:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 23, 3:37 PM MST | Special Weather Statement | TWC | Pinal | 23 min |
| Jul 23, 4:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Jul 23, 4:28 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 32 min |
| Jul 23, 4:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
Nearby
Areal Flood Warnings in Arizona, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.